Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 12, 2006, 6:18 PM CST for Neosho County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 6:18 PM CST (00:18 UTC)
- Expired
- Mar 12, 2006, 6:38 PM CST
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Neosho County, KS
The radar
The Tulsa radar (KINX), 159 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:23 PM CST | HAIL 0.75 | 4 Ese Chanute, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:49 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 130017
SVRICT
KSC133-130045-
/O.NEW.KICT.SV.W.0013.060313T0018Z-060313T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS.
* UNTIL 645 PM CST.
* AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF ERIE...OR ABOUT 9 MILES
SOUTHEAST OF CHANUTE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
EARLTON...ERIE...STARK
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3755 9554 3747 9541 3755 9514 3772 9510
3771 9539
$$
LAWSON2 follow-up statements
000
WWUS53 KICT 130027
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CST SUN MAR 12 2006
KSC133-130045-
/O.CON.KICT.SV.W.0013.000000T0000Z-060313T0045Z/
NEOSHO KS-
627 PM CST SUN MAR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN NEOSHO COUNTY
UNTIL 645 PM CST...
AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF ERIE...OR 11 MILES
EAST OF CHANUTE...AND MOVING NORTHEAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
NEOSHO COUNTY...INCLUDING THE TOWN OF STARK.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3755 9554 3747 9541 3755 9514 3772 9510
3771 9539
$$
CHANCE000
WWUS53 KICT 130038
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CST SUN MAR 12 2006
KSC133-130048-
/O.CAN.KICT.SV.W.0013.000000T0000Z-060313T0045Z/
NEOSHO KS-
638 PM CST SUN MAR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEOSHO COUNTY HAS
BEEN CANCELLED...
AT 634 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.
LAT...LON 3755 9554 3747 9541 3755 9514 3772 9510
3771 9539
$$
CHANCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:15 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 12, 5:15 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 515 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... STORMS ARE ATTEMPTING TO INITIATE FROM WILSON COUNTY ON SOUTHWARD ALONG A SUBTLE CONVERGENCE AXIS EAST OF THE PRIMARY DRYLINE. STORMS HAVE BEEN SLOW TO INITIATE OVER THE LAST COUPLE HOURS DUE TO LACK OF STRONG CONVERGENCE...AND MAY BE THE REASON WHY THESE STORMS ARE SLOW TO GET GOING. HOWEVER...EXTREME SOUTHEAST KANSAS ENVIRONMENT REMAINS FAVORABLE FOR SEVERE CONVECTION...WITH 2000- 2500 MEAN/MIXED LAYER CAPES AND LITTLE CIN AND STRONG DEEP LAYER SHEAR. THINKING TORNADO THREAT WILL BE LIMITED IF LOW-LEVEL FLOW DOES NOT BACK TO SSE-SE...WHICH WOULD INCREASE STORM-RELATIVE HELICITY AND LOW-LEVEL SHEAR. SO WILL CONTINUE TO MONITOR WIND OBSERVATIONS OVER SOUTHEAST KANSAS. THE SEVERE THREAT WILL DIMINISH BY 8 PM. ADK && .PREV DISCUSSION... /ISSUED 246 PM CST SUN MAR 12 2006/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE OBVIOUSLY WILL BE THE SHORT TERM WITH THE POWERFUL STORMS ERUPTING OVER SOUTHEAST KANSAS. THIS AFTERNOON AND EARLY EVENING: SEVERE CONVECTION HAS EXITED THE CWA TO THE EAST (FOR NOW). STORMS GOT GOING QUITE A BIT EARLIER THAN EXPECTED...LIKELY DUE TO STEEP LOW-MID LEVEL LAPSE RATES REDUCING CONVECTIVE INHIBITION. DEEP LAYER SHEAR WAS IMPRESSIVE...WHICH RESULTED IN THE GOLFBALL- BASEBALL HAIL REPORTS. FOR THE MOST PART...STORM ROTATION WAS SURPRISINGLY WEAK IN THE LOW AND MID LEVELS...DESPITE THE STRONG DEEP LAYER SHEAR. HOWEVER...ONCE LOW- LEVEL FLOW STARTED BACKING ACROSS SOUTHEAST KANSAS AHEAD OF THE STORMS...STORMS APPEARED TO BECOME MORE DISCRETE AND DEVELOPED BETTER LOW-MID LEVEL ROTATION. THIS WAS ABOUT THE TIME ROTATING WALL CLOUD AND FUNNEL CLOUD REPORTS STARTED COMING IN...BUT NO TORNADOES WERE REPORTED. AS FOR THE REST OF THE AFTERNOON/EVENING...THE LATEST RUC IS INDICATING THE DRYLINE SLOWING AND EVEN STALLING OVER SOUTHEAST KANSAS. THIS IS EVIDENT IN VISIBLE SATELLITE IMAGERY AND SURFACE OBS. WINDS ARE EVEN BACKING OVER NORTHEAST OK...INCREASING SURFACE CONVERGENCE OVER SOUTHEAST KANSAS. SO SOUTHEAST KANSAS MAY NOT BE OUT OF THE WOODS JUST YET...ESPECIALLY FOR LOCATIONS THAT DID NOT RECEIVE THUNDERSTORMS FROM THE FIRST ROUND. DEEP LAYER SHEAR AND INSTABILITY REMAIN HIGH ENOUGH TO SUSTAIN SEVERE STORMS...SO STAY TUNED. TONIGHT: SURFACE FRONT WILL CONTINUE SURGE THROUGH THE AREA THIS EVENING WHICH WILL ALLOW FOR WINDY CONDITIONS TO PREVAIL. IN FACT...THE MODELS ARE SHOWING VERY STEEP LOW LEVEL LAPSE RATES (1000-850MB) DEVELOPING AFTER MIDNIGHT. LATER SHIFTS MAY NEED TO EVALUATE THIS FURTHER FOR ANOTHER POSSIBLE WIND ADVISORY. IN THE MEANTIME...WE PLAN TO CONTINUE THE WIND ADVISORY UNTIL 6 PM. SKIES SHOULD ALSO BEGIN TO CLEAR OUT WITH FORECASTED TEMPERATURES LOOKING TO BE IN THE BALL PARK. MONDAY: HIGH PRESSURE WILL CONTINUE TO BUILD INTO WESTERN KANSAS WHICH WILL ALLOW FOR A FAIRLY NICE DAY...BUT QUITE A BIT COOLER. WE COULD SEE SOME LOW CLOUDS EARLY IN THE MORNING...DUE TO STRONG RISING THETA SURFACES RIGHT BEHIND THE SURFACE BOUNDARY...BUT THESE CLOUDS MAY BE SHORTLIVED AS ISENTROPIC DOWNGLIDE (285-290K) TAKES OVER DURING THE DAY. IT WILL ALSO BE QUITE WINDY...BUT THESE WINDS SHOULD BEGIN TO RELAX AS THE HIGH MOVES INTO WESTERN SECTIONS OF OUR FORECAST AREA. MONDAY NIGHT: HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA WHICH WILL ALLOW FOR GOOD RADIATIONAL COOLING. WE HAVE LOWERED TEMPERATURES A FEW DEGREES DUE TO THE POTENTIAL FOR GOOD DECOUPLING. TUESDAY: HIGH PRESSURE WILL GRADUALLY BUILD EAST AND ALLOW FOR SOUTHERLY FLOW TO RETURN. TEMPERATURES SHOULD WARM UP SOMEWHAT AS WELL. TUESDAY NIGHT AND WEDNESDAY NIGHT: THE NEXT UPPER LEVEL WAVE IS EXPECTED TO MOVE OUT OF THE ROCKIES INTO THE PLAINS. THE MOISTURE IS STILL IN QUESTION WITH THIS WAVE. THE ECMWF SOLUTION IS A LITTLE SLOWER THAN THE GFS/NAM WHICH MEANS THE MOISTURE MAY BE ABLE TO MAKE A COMEBACK. WE HAVE INSERTED A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AHEAD OF THE FRONT. THURSDAY-SUNDAY: HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WHICH WILL ALLOW FOR ALLOW ANOTHER COOL NIGHT ON FRIDAY MORNING. THEN THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE PLAINS AND ALLOW FOR A GRADUAL WARM UP THIS WEEKEND. CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE FOR NOW. ADK/COX && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 35 54 23 60 / 10 0 0 0 HUTCHINSON 34 52 23 59 / 10 0 0 0 NEWTON 35 52 24 59 / 10 0 0 0 ELDORADO 36 53 23 59 / 10 0 0 0 WINFIELD-KWLD 37 56 24 60 / 10 0 0 0 RUSSELL 29 49 22 59 / 10 0 0 0 GREAT BEND 31 51 23 60 / 10 0 0 0 SALINA 32 52 22 58 / 10 0 0 0 MCPHERSON 33 51 23 59 / 10 0 0 0 COFFEYVILLE 40 57 24 59 / 10 0 0 0 CHANUTE 39 55 23 58 / 10 0 0 0 IOLA 39 53 23 58 / 10 0 0 0 PARSONS-KPPF 39 56 24 59 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ032-033-047>053-067>070- 082-083-091>094-098. &&
Hazardous weather outlook, Mar 12, 6:02 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 602 PM CST SUN MAR 12 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 602 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH ABOUT 8 OR 9 PM ACROSS EXTREME SOUTHEAST KANSAS. THE TORNADO THREAT IS STARTING TO DIMINISH. HOWEVER...LARGE HAIL AND DAMAGING WINDS WILL REMAIN THE PRIMARY THREATS. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM ACROSS EXTREME SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/ADK
In the hours before
Local storm report, Mar 12, 2:29 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM NON-TSTM WND GST LURAY 39.12N 98.69W
03/12/2006 E50 MPH RUSSELL KS TRAINED SPOTTER
&&
ADKLocal storm report, Mar 12, 2:51 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL GRENOLA 37.35N 96.45W
03/12/2006 M1.25 INCH ELK KS TRAINED SPOTTER
1226 PM HAIL GRENOLA 37.35N 96.45W
03/12/2006 M1.75 INCH ELK KS LAW ENFORCEMENT
1227 PM HAIL 1 W FALL RIVER 37.61N 96.05W
03/12/2006 M1.75 INCH GREENWOOD KS LAW ENFORCEMENT
1235 PM HAIL 1 S HOWARD 37.46N 96.26W
03/12/2006 E2.75 INCH ELK KS AMATEUR RADIO
HAIL SIZES RANGED FROM GOLFBALL TO BASEBALL.
1247 PM HAIL YATES CENTER 37.87N 95.74W
03/12/2006 M0.88 INCH WOODSON KS TRAINED SPOTTER
1247 PM HAIL YATES CENTER 37.87N 95.74W
03/12/2006 E0.75 INCH WOODSON KS TRAINED SPOTTER
1257 PM HAIL YATES CENTER 37.87N 95.74W
03/12/2006 E1.75 INCH WOODSON KS AMATEUR RADIO
0105 PM HAIL YATES CENTER 37.87N 95.74W
03/12/2006 M0.88 INCH WOODSON KS TRAINED SPOTTER
0110 PM HAIL 7 W FREDONIA 37.53N 95.95W
03/12/2006 M1.00 INCH WILSON KS TRAINED SPOTTER
0110 PM HAIL 6 W FREDONIA 37.53N 95.93W
03/12/2006 M1.00 INCH WILSON KS LAW ENFORCEMENT
0110 PM FUNNEL CLOUD 3 NW SYCAMORE 37.36N 95.76W
03/12/2006 MONTGOMERY KS PUBLIC
0115 PM HAIL NEODESHA 37.42N 95.68W
03/12/2006 E0.75 INCH WILSON KS TRAINED SPOTTER
0115 PM HAIL NEODESHA 37.42N 95.68W
03/12/2006 E1.75 INCH WILSON KS TRAINED SPOTTER
0132 PM HAIL 3 E ROSE 37.80N 95.63W
03/12/2006 M2.75 INCH WOODSON KS LAW ENFORCEMENT
0138 PM HAIL 10 SW CHANUTE 37.57N 95.59W
03/12/2006 E1.75 INCH WILSON KS PUBLIC
0138 PM HAIL BENEDICT 37.62N 95.74W
03/12/2006 E1.75 INCH WILSON KS TRAINED SPOTTER
HAIL SHATTERED EVERY WINDOW OUT OF HIS HOUSE AND VEHICLE.
0140 PM HAIL 6 SW CHANUTE 37.61N 95.54W
03/12/2006 M3.00 INCH WILSON KS PUBLIC
0144 PM HAIL 2 W IOLA 37.93N 95.44W
03/12/2006 E1.75 INCH ALLEN KS PUBLIC
0145 PM HAIL IOLA 37.93N 95.40W
03/12/2006 E1.75 INCH ALLEN KS TRAINED SPOTTER
0145 PM FUNNEL CLOUD 1 E IOLA 37.93N 95.38W
03/12/2006 ALLEN KS TRAINED SPOTTER
ROTATING WALL CLOUD.
0145 PM HAIL IOLA 37.93N 95.40W
03/12/2006 M1.50 INCH ALLEN KS TRAINED SPOTTER
0228 PM NON-TSTM WND GST LURAY 39.12N 98.69W
03/12/2006 E50 MPH RUSSELL KS TRAINED SPOTTER
&&
CDJLocal storm report, Mar 12, 5:37 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL IOLA 37.93N 95.40W
03/12/2006 M0.75 INCH ALLEN KS AMATEUR RADIO
&&
ESSpecial weather statement, Mar 12, 5:37 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 537 PM CST SUN MAR 12 2006 KSZ072-130000- ALLEN- 537 PM CST SUN MAR 12 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 8 MILES SOUTH OF IOLA...AND MOVING NORTHEAST AT 60 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Mar 12, 5:41 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL IOLA 37.93N 95.40W
03/12/2006 E1.25 INCH ALLEN KS PUBLIC
&&
ESSpecial weather statement, Mar 12, 6:07 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 607 PM CST SUN MAR 12 2006 KSZ096-130030- NEOSHO- 607 PM CST SUN MAR 12 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THAYER...OR 13 MILES SOUTH OF CHANUTE...AND MOVING NORTHEAST AT 55 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:28 PM CST | Severe Thunderstorm Warning | ICT | Allen | 21 min |
| Mar 12, 6:32 PM CST | Severe Thunderstorm Warning | ICT | Montgomery | 37 min |
| Mar 12, 6:47 PM CST | Severe Thunderstorm Warning | ICT | Labette | 43 min |
| Mar 12, 6:58 PM CST | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| Mar 12, 6:59 PM CST | Severe Thunderstorm Warning | ICT | Allen | 40 min |
| Mar 12, 7:30 PM CST | Severe Thunderstorm Warning | ICT | Labette | 54 min |
| Mar 12, 7:59 PM CST | Severe Thunderstorm Warning | ICT | Allen, Neosho | 22 min |
| Mar 12, 9:22 PM CST | Severe Thunderstorm Warning | ICT | Allen | 41 min |
| Mar 12, 10:34 PM CST | Severe Thunderstorm Warning | ICT | Labette | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.